# SDR 2003FA0000502

- Difficulty date: May 1, 2003
- Submitted: May 19, 2003
- Operation: General aviation
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 653816A7BP
- Condition: Galled
- Location: Rocker Shafts
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE INSPECTED AFTER APPROXIMATELY 70 HOURS OF OPERATION ON NEW MFG ASSY.  GALLING HAD OCCURED ON THE ROCKERSHAFTS.  THE MFG HAD MODIFIED THE AGE OLD DESIGN TO INCLUDE LOCKING THE ROCKER SHAFT IN PLACE WITH A SET SCREW.  THE SHAFT, BEING UNABLE TO FLOAT AND ROTATE FOR PROPER OILING AND WEAR, GALLED.  RECOMMEND ALLOWING THE ROCKER SHAFT TO FLOAT AS IT WAS ORIGINALLY DESIGNED TO DO. OTHER PROBLEMS ENCOUNTERED WITH THESE ASSEMBLIES INCLUDE THE BLACK CARBON/ GRAPHITE COATINGS ON THE PISTONS FLAKING OFF AND CAUSING A POTENTIALLY BLOCKED OIL SCREEN AND SUBSEQUENT ENGINE FAILURE.
